# SDR 99ZZZM784

- Difficulty date: October 18, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N487UE
- Make and model: Bag JETSTM3201
- Aircraft serial: 906
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Damaged
- Location: Lt Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT 206 - FLIGHT CREW NOTICED A SMELL OF SMOKE IN THE COCKPIT AND RETURNED TO THE GATE.  A FERRY PERMIT WAS ISSUED AND THE AIRCRAFT RETURNED TO IAD.  MAINTENANCE FOUND A WIRE WITH SIGNS OF HEAT DAMAGE.  THIS WIRE RUNS FROM THE LEFT ENGINE START GENERATOR TO THE LEFT ENGINE START CONTACTOR.  A DETAILED INSPECTION FOUND A BUTT SPLICE INSTALLED ON WIRE KN130 WHEN THIS SPLICE WAS INSTALLED THE WIRE SHIELD WAS DAMAGED .  (M)
